Economics at your fingertips  

An axiomatization of continuous quasilinear utility

Yann Rebille

Decisions in Economics and Finance, 2017, vol. 40, issue 1, 301-315

Abstract: Abstract Quasilinear utility functions are often met in various economic applications. We provide an axiomatization of preferences that are representable by a continuous quasilinear utility function. Following the topological approach and building on existing results (Wakker in J Math Psychol 32:421–435, 1988), we obtain representation theorems on connected topological spaces. A direct proof for general topological spaces is achieved.

Keywords: Quasilinear utility; Preferences representation; Cauchy’s functional equation; Connectedness (search for similar items in EconPapers)
JEL-codes: D81 D11 D61 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10203/PS2

Access Statistics for this article

Decisions in Economics and Finance is currently edited by Paolo Ghirardato

More articles in Decisions in Economics and Finance from Springer, Associazione per la Matematica
Bibliographic data for series maintained by Sonal Shukla ().

Page updated 2019-03-22
Handle: RePEc:spr:decfin:v:40:y:2017:i:1:d:10.1007_s10203-017-0202-z